Alert archive / Montana / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS Glasgow, MT

June 28, 20055 counties in Montana

NWS Glasgow, MT issued this flash flood warning at Jun 28, 2005, 10:37 PM MDT for 5 counties in Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2005, 10:37 PM MDT (04:37 UTC)
Expired
Jun 29, 2005, 1:30 AM MDT
In force
3 hr
Issued by
NWS Glasgow, MT
Area
Counties, with a storm outline in the text

Counties Daniels County, MT, Garfield County, MT, McCone County, MT, Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 16 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2005-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2005-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:47 PM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 28, 8:47 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
847 PM MDT TUE JUN 28 2005

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
QUICK UPDATE TO PRODUCTS TO EXPIRE TORNADO WATCH AND ADD SEVERE
THUNDERSTORM WATCH FOR ALL BUT PETROLEUM COUNTY UNTIL 300 AM MDT.
ALSO EXTENDED FLASH FLOOD WATCH UNTIL 600AM FOR ALL BUT PHILLIPS AND
PETROLEUM COUNTIES WITH HEAVY RAIN THREAT CONTINUING WELL INTO THE
NIGHT. UPDATED POPS AND WEATHER TO REFLECT LATEST WATCHES...
OTHERWISE LEFT THINGS AS IS. JJZ

.LONG TERM...THURSDAY THROUGH TUESDAY...
NO CHANGES TO THE EXTENDED FORECAST TODAY. EVERYTHING LOOKING RIGHT
ON TRACK. LATEST GFS HINTING THAT A RIDGE TO PERHAPS WORK IN BY THE
END OF THE PERIOD FOR DRIER AND WARMER FORECAST...BUT NOT ENOUGH TO
SUPPORT A CHANGE TO GOING GRIDS FOR NOW. JAZ

...PREVIOUS DISCUSSION...
MODELS ARE IN AGREEMENT IN THE EARLY PART OF THE EXTENDED. THEY DO
DEVELOP TIMING DIFFERENCES WITH AN UPPER TROUGH EXPECTED TO MOVE
ACROSS MONTANA OVER THE WEEKEND WITH THE GFS AND DGEX FASTER THAN
THE ECMWF. SHORTWAVE RIDGE MOVES THROUGH EASTERN MONTANA THU NIGHT
AND FRIDAY MORNING. THEN...SOUTHWEST FLOW ALOFT DEVELOPS ON FRIDAY
AHEAD OF THE UPPER TROUGH. WITH FREQUENT SHORTWAVES EXPECTED AHEAD
OF AND DURING THE PASSAGE OF THE UPPER TROUGH...WILL BROADBRUSH A
SLIGHT CHANCE OF THUNDERSTORMS THROUGH MOST OF THE WEEKEND.
GFS/DGEX/CANADIAN BRING THE UPPER TROUGH THROUGH MONTANA ON SUNDAY
AND RETURN TO SOUTHWEST ALOFT FOR MONDAY AND TUESDAY WHILE THE ECMWF
WAITS UNTIL MONDAY TO BRING THE UPPER TROUGH ACROSS THE STATE.
EITHER WAY...THE WEATHER LOOKS UNSETTLED. WILL MAINTAIN A SLIGHT
CHANCE OF THUNDERSTORMS FOR NOW.

&&

.AVIATION...WITH ON AND OFF SHOWERS AND THUNDERSTORMS EXPECTED INTO
WEDNESDAY...WILL SEE A WIDE RANGE OF CEILINGS AND VISIBILITIES AT
THE TAF SITES. CONDITIONS WILL BE GENERALLY VFR WHEN THERE IS NO
PRECIPITATION AND FALL TO AS LOW AS IFR WHEN A SHOWER OR
THUNDERSTORM PASSES. ERRATIC AND GUSTY WINDS ARE POSSIBLE WITH ANY
STORMS THAT PASS OVER A TAF SITE TODAY AND TONIGHT.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL 600AM MDT FOR MTZ017>020-022>027-061-062.

FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR MTZ016-021-059-060.

SEVERE THUNDERSTORM WATCH UNTIL 300 AM MDT FOR
MTZ017>027-058-061-062.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 28, 8:35 PM MDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
835 PM MDT TUE JUN 28 2005

MTZ017>020-022>027-061-062-291200-
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY-
EASTERN ROOSEVELT-
835 PM MDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 AM MDT. REFER
TO GTFWCNGGW OR WWUS65 FOR MORE INFORMATION.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 AM MDT WEDNESDAY. REFER
TO WGUS65 KGGW OR GTFFFAGGW FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-059-060-291200-
CENTRAL AND SOUTHEAST PHILLIPS-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
835 PM MDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 AM MDT. REFER
TO GTFWCNGGW OR WWUS65 FOR MORE INFORMATION.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1200 AM MDT WEDNESDAY. REFER
TO WGUS65 KGGW OR GTFFFAGGW FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ021-291200-
PETROLEUM-
835 PM MDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1200 AM MDT WEDNESDAY. REFER
TO WGUS65 KGGW OR GTFFFAGGW FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JJZ

In the hours before

Local storm report, Jun 28, 9:20 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
920 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     15 W CIRCLE             47.42N 105.92W
06/28/2005  60 MPH           MCCONE             MT   PUBLIC

            50 TO 60 MPH ESTIMATED WIND GUST.

&&

BOGEL
Local storm report, Jun 28, 9:42 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
942 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND GST     10 SW SAINT PHILLIP     46.74N 104.30W
06/28/2005  60 MPH           WIBAUX             MT   TRAINED SPOTTER

&&

BOGEL
Local storm report, Jun 28, 9:53 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
953 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND GST     23 E FALLON             46.83N 104.63W
06/28/2005  60 MPH           PRAIRIE            MT   PUBLIC

&&

VALONE
Local storm report, Jun 28, 10:00 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1000 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND GST     16 S WIBAUX             46.75N 104.19W
06/28/2005  52 MPH           WIBAUX             MT   PUBLIC

0948 PM     HAIL             4 W CARLYLE             46.65N 104.16W
06/28/2005  0.75 INCH        WIBAUX             MT   TRAINED SPOTTER

0953 PM     TSTM WND GST     18 S WIBAUX             46.72N 104.19W
06/28/2005  60 MPH           WIBAUX             MT   TRAINED SPOTTER

            WINDS ESTIMATED IN THE 60 TO 70 MPH RANGE.

&&

TF
Local storm report, Jun 28, 10:14 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1014 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     TSTM WND GST     5 E WIBAUX              46.99N 104.08W
06/28/2005  60 MPH           WIBAUX             MT   TRAINED SPOTTER

&&

BOGEL
Local storm report, Jun 28, 10:18 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1018 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     FLASH FLOOD      20 N WIBAUX             47.27N 104.19W
06/28/2005                   WIBAUX             MT   TRAINED SPOTTER

            AN AREA 75-100 FEET WIDE IS 2 TO 3 FEET UNDERWATER. IT IS
            NORMALLY DRY.

&&

TF

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:11 PM MDTSevere Thunderstorm WarningGGWGarfield, Phillips64 min
Jun 28, 6:36 PM MDTFlash Flood WarningGGWPhillips3 hr
Jun 28, 6:46 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone59 min
Jun 28, 6:47 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley21 min
Jun 28, 6:58 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley62 min
Jun 28, 7:39 PM MDTFlash Flood WarningGGWGarfield6 hr
Jun 28, 7:42 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Prairie, Valley63 min
Jun 28, 8:22 PM MDTSevere Thunderstorm WarningGGWPrairie53 min
Jun 28, 8:29 PM MDTSevere Thunderstorm WarningGGWDawson, Garfield, McCone, Prairie, Roosevelt, Valley61 min
Jun 28, 8:56 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley33 min
Jun 28, 8:59 PM MDTSevere Thunderstorm WarningGGWDawson, Garfield, McCone, Prairie, Roosevelt, Valley61 min
Jun 28, 9:15 PM MDTSevere Thunderstorm WarningGGWDawson, Prairie, Wibaux46 min
Jun 28, 9:31 PM MDTFlash Flood WarningGGWPhillips, Valley3 hr
Jun 28, 9:40 PM MDTSevere Thunderstorm WarningGGWDawson, Richland, Wibaux65 min
Jun 28, 9:50 PM MDTFlash Flood WarningGGWGarfield, McCone, Valley3 hr
Jun 28, 10:09 PM MDTFlash Flood WarningGGWDawson, Wibaux3 hr

Nearby

Flash Flood Warnings in Montana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.